November  2020, 16(6): 3047-3063. doi: 10.3934/jimo.2019093

Parametric Smith iterative algorithms for discrete Lyapunov matrix equations

School of Mechanical Engineering and Automation, Harbin Institute of Technology (Shenzhen), Shenzhen 518055, China

* Corresponding author: zhangyinghit@126.com

Received  November 2018 Revised  March 2019 Published  July 2019

Fund Project: The authors are supported by Shenzhen Municipal Basic Research Project for Discipline Layout with Project No.JCYJ20170811160715620, by the National Natural Science Foundation of China under Grant No. 61822305, by Guangdong Natural Science Foundation under Grant No. 2017A030313340, and by Shenzhen Municipal Project for International Cooperation with Project No. GJHZ20180420180849805

An iterative algorithm is established in this paper for solving the discrete Lyapunov matrix equations. The proposed algorithm contains a tunable parameter, and includes the Smith iteration as a special case, and thus is called the parametric Smith iterative algorithm. Some convergence conditions are developed for the proposed parametric Smith iterative algorithm. Moreover, the optimal parameter for the proposed algorithm to have the fastest convergence rate is also provided for a special case. Finally, numerical examples are employed to illustrate the effectiveness of the proposed algorithm.

Citation: Ai-Guo Wu, Ying Zhang, Hui-Jie Sun. Parametric Smith iterative algorithms for discrete Lyapunov matrix equations. Journal of Industrial & Management Optimization, 2020, 16 (6) : 3047-3063. doi: 10.3934/jimo.2019093
References:
[1]

S. AzouP. BrehonnetP. Vilbe and L. C. Calvez, A new discrete impulse response Gramian and its application to model reduction, IEEE Transactions on Automatic Control, 45 (2000), 533-537.  doi: 10.1109/9.847738.  Google Scholar

[2]

J. Bibby, Axiomatisations of the average and a further generalisation of monotonic sequences, Glasgow Math. Journal, 15 (1974), 63-65.  doi: 10.1017/S0017089500002135.  Google Scholar

[3]

M. Dehghan and M. Hajarian, The general coupled matrix equations over generalized bisymmetric matrices, Linear Algebra and its Appl., 432 (2010), 1531-1552.  doi: 10.1016/j.laa.2009.11.014.  Google Scholar

[4]

F. Ding and T. Chen, Gradient based iterative algorithms for solving a class of matrix equations, IEEE Trans. on Automat. Control, 50 (2005), 1216-1221.  doi: 10.1109/TAC.2005.852558.  Google Scholar

[5]

S. Hammarling, Numerical solution of the discrete-time, convergent, non-negative definite Lyapunov equation, Systems and Control Letters, 17 (1991), 137-139.  doi: 10.1016/0167-6911(91)90039-H.  Google Scholar

[6]

S. J. Hammarling, Numerical solution of the stable, nonnegative definite Lyapunov equation, IMA J. of Numerical Anal., 2 (1982), 303-323.  doi: 10.1093/imanum/2.3.303.  Google Scholar

[7]

T. Kailath, Linear Systems, Prentice-Hall, New Jersey, 1980.  Google Scholar

[8]

L. Lv and Z. Zhang, Finite iterative solutions to periodic Sylvester matrix equations, J. of the Franklin Institute, 354 (2017), 2358-2370.  doi: 10.1016/j.jfranklin.2017.01.004.  Google Scholar

[9]

Q. NiuX. Wang and L.-Z. Lu, A relaxed gradient based algorithm for solving Sylvester equations, Asian Journal of Control, 13 (2011), 461-464.  doi: 10.1002/asjc.328.  Google Scholar

[10]

T. Penzl, A cyclic low-rank Smith method for large sparse Lyapunov equations, SIAM J. on Scientific Computing, 21 (1999), 1401-1408.  doi: 10.1137/S1064827598347666.  Google Scholar

[11]

V. Ptak, The discrete Lyapunov equation in controllable canonical form, IEEE Trans. on Auto. Control, 26 (1981), 580-581.  doi: 10.1109/TAC.1981.1102644.  Google Scholar

[12]

M. Sadkane and L. Grammont, A note on the Lyapunov stability of periodic discrete-time systems, J. of Comp. and Appl. Math., 176 (2005), 463-466.  doi: 10.1016/j.cam.2004.08.012.  Google Scholar

[13]

V. Sreeram and P. Agathoklis, Model reduction of linear discrete systems via weighted impulse response gramians, Int. J. of Control, 53 (1991), 129-144.  doi: 10.1080/00207179108953613.  Google Scholar

[14]

Z. TianC. M. FanY. Deng and P. H. Wen, New explicit iteration algorithms for solving coupled continuous Markovian jump Lyapunov matrix equations, J. of the Franklin Institute, 355 (2018), 8346-8372.  doi: 10.1016/j.jfranklin.2018.09.027.  Google Scholar

[15]

Z. Tian and C. Gu, A numerical algorithm for Lyapunov equations, Appl. Math. and Comp., 202 (2008), 44-53.  doi: 10.1016/j.amc.2007.12.057.  Google Scholar

[16]

Z. TianM. TianC. Gu and X. Hao, An accelerated Jacobi-gradient based iterative algorithm for solving Sylvester matrix equations, Filomat, 8 (2017), 2381-2390.  doi: 10.2298/FIL1708381T.  Google Scholar

[17]

V. Varga, A note on Hammarling's algorithm for the discrete Lyapunov equation, Systems and Control Letters, 15 (1990), 273-275.  doi: 10.1016/0167-6911(90)90121-A.  Google Scholar

[18]

Y. ZhangA. G. Wu and C. T. Shao, Implicit iterative algorithms with a tuning parameter for discrete stochastic Lyapunov matrix equations, IET Control Theory and Appl., 11 (2017), 1554-1560.  doi: 10.1049/iet-cta.2016.1601.  Google Scholar

[19]

Y. ZhangA. G. Wu and H. J. Sun, An implicit iterative algorithm with a tuning parameter for Itô Lyapunov matrix equations, Int. J. of Systems Science, 49 (2018), 425-434.  doi: 10.1080/00207721.2017.1407009.  Google Scholar

show all references

References:
[1]

S. AzouP. BrehonnetP. Vilbe and L. C. Calvez, A new discrete impulse response Gramian and its application to model reduction, IEEE Transactions on Automatic Control, 45 (2000), 533-537.  doi: 10.1109/9.847738.  Google Scholar

[2]

J. Bibby, Axiomatisations of the average and a further generalisation of monotonic sequences, Glasgow Math. Journal, 15 (1974), 63-65.  doi: 10.1017/S0017089500002135.  Google Scholar

[3]

M. Dehghan and M. Hajarian, The general coupled matrix equations over generalized bisymmetric matrices, Linear Algebra and its Appl., 432 (2010), 1531-1552.  doi: 10.1016/j.laa.2009.11.014.  Google Scholar

[4]

F. Ding and T. Chen, Gradient based iterative algorithms for solving a class of matrix equations, IEEE Trans. on Automat. Control, 50 (2005), 1216-1221.  doi: 10.1109/TAC.2005.852558.  Google Scholar

[5]

S. Hammarling, Numerical solution of the discrete-time, convergent, non-negative definite Lyapunov equation, Systems and Control Letters, 17 (1991), 137-139.  doi: 10.1016/0167-6911(91)90039-H.  Google Scholar

[6]

S. J. Hammarling, Numerical solution of the stable, nonnegative definite Lyapunov equation, IMA J. of Numerical Anal., 2 (1982), 303-323.  doi: 10.1093/imanum/2.3.303.  Google Scholar

[7]

T. Kailath, Linear Systems, Prentice-Hall, New Jersey, 1980.  Google Scholar

[8]

L. Lv and Z. Zhang, Finite iterative solutions to periodic Sylvester matrix equations, J. of the Franklin Institute, 354 (2017), 2358-2370.  doi: 10.1016/j.jfranklin.2017.01.004.  Google Scholar

[9]

Q. NiuX. Wang and L.-Z. Lu, A relaxed gradient based algorithm for solving Sylvester equations, Asian Journal of Control, 13 (2011), 461-464.  doi: 10.1002/asjc.328.  Google Scholar

[10]

T. Penzl, A cyclic low-rank Smith method for large sparse Lyapunov equations, SIAM J. on Scientific Computing, 21 (1999), 1401-1408.  doi: 10.1137/S1064827598347666.  Google Scholar

[11]

V. Ptak, The discrete Lyapunov equation in controllable canonical form, IEEE Trans. on Auto. Control, 26 (1981), 580-581.  doi: 10.1109/TAC.1981.1102644.  Google Scholar

[12]

M. Sadkane and L. Grammont, A note on the Lyapunov stability of periodic discrete-time systems, J. of Comp. and Appl. Math., 176 (2005), 463-466.  doi: 10.1016/j.cam.2004.08.012.  Google Scholar

[13]

V. Sreeram and P. Agathoklis, Model reduction of linear discrete systems via weighted impulse response gramians, Int. J. of Control, 53 (1991), 129-144.  doi: 10.1080/00207179108953613.  Google Scholar

[14]

Z. TianC. M. FanY. Deng and P. H. Wen, New explicit iteration algorithms for solving coupled continuous Markovian jump Lyapunov matrix equations, J. of the Franklin Institute, 355 (2018), 8346-8372.  doi: 10.1016/j.jfranklin.2018.09.027.  Google Scholar

[15]

Z. Tian and C. Gu, A numerical algorithm for Lyapunov equations, Appl. Math. and Comp., 202 (2008), 44-53.  doi: 10.1016/j.amc.2007.12.057.  Google Scholar

[16]

Z. TianM. TianC. Gu and X. Hao, An accelerated Jacobi-gradient based iterative algorithm for solving Sylvester matrix equations, Filomat, 8 (2017), 2381-2390.  doi: 10.2298/FIL1708381T.  Google Scholar

[17]

V. Varga, A note on Hammarling's algorithm for the discrete Lyapunov equation, Systems and Control Letters, 15 (1990), 273-275.  doi: 10.1016/0167-6911(90)90121-A.  Google Scholar

[18]

Y. ZhangA. G. Wu and C. T. Shao, Implicit iterative algorithms with a tuning parameter for discrete stochastic Lyapunov matrix equations, IET Control Theory and Appl., 11 (2017), 1554-1560.  doi: 10.1049/iet-cta.2016.1601.  Google Scholar

[19]

Y. ZhangA. G. Wu and H. J. Sun, An implicit iterative algorithm with a tuning parameter for Itô Lyapunov matrix equations, Int. J. of Systems Science, 49 (2018), 425-434.  doi: 10.1080/00207721.2017.1407009.  Google Scholar

Figure 1.  Convergence performance of the algorithm (3) for Example 1
Figure 2.  Spectral radius of $ G $ for Example 1
Figure 3.  Convergence curve of the algorithm (5) for Example 1
Figure 4.  Convergence performance of the algorithm (3) for Example 2
Figure 5.  Spectral radius of $ G $ for Example 2
Figure 6.  Convergence curve of the algorithm (5) for Example 2
Figure 7.  Spectral radius of $ G $ for Example 3
Figure 8.  Convergence curve of the algorithm (5) for Example 3
[1]

Parikshit Upadhyaya, Elias Jarlebring, Emanuel H. Rubensson. A density matrix approach to the convergence of the self-consistent field iteration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 99-115. doi: 10.3934/naco.2020018

[2]

Riccarda Rossi, Ulisse Stefanelli, Marita Thomas. Rate-independent evolution of sets. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 89-119. doi: 10.3934/dcdss.2020304

[3]

Thierry Horsin, Mohamed Ali Jendoubi. On the convergence to equilibria of a sequence defined by an implicit scheme. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020465

[4]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[5]

Shengxin Zhu, Tongxiang Gu, Xingping Liu. AIMS: Average information matrix splitting. Mathematical Foundations of Computing, 2020, 3 (4) : 301-308. doi: 10.3934/mfc.2020012

[6]

Dorothee Knees, Chiara Zanini. Existence of parameterized BV-solutions for rate-independent systems with discontinuous loads. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 121-149. doi: 10.3934/dcdss.2020332

[7]

Thomas Frenzel, Matthias Liero. Effective diffusion in thin structures via generalized gradient systems and EDP-convergence. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 395-425. doi: 10.3934/dcdss.2020345

[8]

Yi-Long Luo, Yangjun Ma. Low Mach number limit for the compressible inertial Qian-Sheng model of liquid crystals: Convergence for classical solutions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 921-966. doi: 10.3934/dcds.2020304

[9]

S. Sadeghi, H. Jafari, S. Nemati. Solving fractional Advection-diffusion equation using Genocchi operational matrix based on Atangana-Baleanu derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020435

[10]

Yuri Fedorov, Božidar Jovanović. Continuous and discrete Neumann systems on Stiefel varieties as matrix generalizations of the Jacobi–Mumford systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020375

[11]

Dan Zhu, Rosemary A. Renaut, Hongwei Li, Tianyou Liu. Fast non-convex low-rank matrix decomposition for separation of potential field data using minimal memory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020076

[12]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[13]

Nalin Fonseka, Jerome Goddard II, Ratnasingham Shivaji, Byungjae Son. A diffusive weak Allee effect model with U-shaped emigration and matrix hostility. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020356

[14]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[15]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[16]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[17]

Thomas Bartsch, Tian Xu. Strongly localized semiclassical states for nonlinear Dirac equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 29-60. doi: 10.3934/dcds.2020297

[18]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[19]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[20]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

2019 Impact Factor: 1.366

Metrics

  • PDF downloads (86)
  • HTML views (540)
  • Cited by (0)

Other articles
by authors

[Back to Top]